MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Catalog Number CF7-7-100
Medical Device Problem Codes Overheating of Device (1437); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: the device was received for evaluation.No ancillary devices or images from the procedure were received with the device.Heating element/coil condition: damage was noted along the heating coil/element.Microscopic examination revealed bubbling of the fep layer of the heating element/coil.Examination also revealed the heating element/coil of the device was exposed.Device did not undergo functional and continuity/resistance testing due to the damage seen to the heating element/coil.The catheter cable connector was examined: the catheter reference key shows evidence of wear, and the red ink was visible in some areas.All pins were visually inspected to be straight.No anomalies were noted along the catheter shaft.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
A physician was attempting to use a closure fast rfa catheter for treatment.The ifu was followed.It was reported that the catheter was kinked in the middle when the customer opened the box.The device was used in the patient.No patient injury reported.When the device returned to medtronic for evaluation it was noted to have burn marks and the coil was exposed.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20618643
Report Number2183870-2024-00388
Device Sequence Number15316870
Product Code GEI
UDI-Device Identifier00643169862982
UDI-Public00643169862982
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue NumberCF7-7-100
Device Lot Number232010008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Initial Report FDA Received Date11/06/2024
Date Device Manufactured07/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown